Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Diagnosed with UTI, prescribed Augmentin and changed to Nitrofurantoin. Reason for change of tablet?

Hi I have recently been diagnosed with urinary tract infection I was prescribed Augmentin which I took for 5 days but when the result of the water test came back I was prescribed Nitrofurantoin 12 tablets. I have now finished the course but do not feel it is completely gone. Should I return to the doctor I finished the tablets yesterday. I also wondered why the anti biotics were changed what is the difference. Many thanks. I stopped taking the Augmentin 2 days before the end of the course on the doctors instructions to begin the new Nitro tablets.
Asked On : Thu, 14 Feb 2013
Answers:  1 Views:  207
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Welcome to HCM,
You are having UTI,and was prescribed Augmentin which is antibiotic given to clear infection but many times Urine culture and sensitivity test is done which grows the organism and tests which drug is most effective in treating the infection is in question.
In UTI Gram negative organisms are commonly grown is E.Coli.
After culture and sensitivity report antibiotic needs to be changed according to report and Nitrofurantoin is good oral antibiotic for organism causing infection.
I am sure this clarify your doubt and please take lot of fluids.
wish you speedy recovery.
Take care
Good Luck.
Answered: Fri, 15 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor